Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 10, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Feb 18, 2013, 2:46 AM CST for 6 counties in Florida. It took effect at Feb 18, 2013, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2013, 2:46 AM CST (08:46 UTC)
- In effect from
- Feb 18, 2013, 11:00 AM CST
- Expired
- Feb 18, 2013, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3242 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
067 WWUS82 KTAE 180846 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 346 AM EST MON FEB 18 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR MOST INLAND PORTIONS OF THE FLORIDA PANHANDLE DUE TO A COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT...DISPERSIONS AT OR ABOVE 75 AND ERC'S AT OR ABOVE 20... .MOST INLAND PORTIONS OF THE FLORIDA PANHANDLE WILL SEE RED FLAG CONDITIONS TODAY DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY... HIGH DISPERSIONS AND ERC'S AT OR ABOVE 20. A VERY DRY AIRMASS WILL ALSO BE IN PLACE ACROSS THE REMAINDER OF THE TRI-STATE REGION THIS AFTERNOON BUT RED FLAG CONDITIONS WILL NOT BE MET. MINIMUM RELATIVE HUMIDITIES WILL BE HIGHER TUESDAY WITH SHOWERS AND THUNDERSTORMS SPREADING ACROSS THE REGION AHEAD OF A COLD FRONT. ANOTHER DRY AIRMASS FILTERS INTO THE AREA ON WEDNESDAY BUT RED FLAG CONDITIONS ARE NOT EXPECTED AT THIS TIME. FLZ014>017-026-027-108-112-114-115-181000- /O.CAN.KTAE.FW.A.0007.130218T1600Z-130219T0000Z/ INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-LIBERTY-INLAND WAKULLA- SOUTH WALTON-COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN- 346 AM EST MON FEB 18 2013 /246 AM CST MON FEB 18 2013/ ...FIRE WEATHER WATCH IS CANCELLED FOR A COMBINATION OF LOW RELATIVE HUMIDITY...HIGH DISPERSION AND HIGH ERC'S... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE WEATHER WATCH. $$ FLZ007>013-190000- /O.UPG.KTAE.FW.A.0007.130218T1600Z-130219T0000Z/ /O.NEW.KTAE.FW.W.0010.130218T1700Z-130219T0000Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN- 246 AM CST MON FEB 18 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 007...008...009...010... 011...012...013...014...015...016...017...026...027...108... 112...114 AND 115. * HUMIDITY...5 TO 7 HOURS BELOW 35 PERCENT. * DISPERSION...MAXIMUM VALUES FROM 75 TO 79 * ERC...22 TO 30. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ BARRY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 18, 2:25 AM CST, 21 minutes earlier.
Area forecast discussion, Feb 18, 2:25 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 AM EST Mon Feb 18 2013
.NEAR TERM [Today]...
After a chilly morning, we will see the beginning of a warming
trend today. The center of the surface high responsible for the
cold and very dry airmass will slide off the coast of the
Carolina's with surface winds veering around to the southeast.
Skies will be sunny with only scattered cirrus from time to time.
Despite warmer temps this afternoon, most areas will still be a
few degrees below seasonal levels.
&&
.SHORT TERM [Tonight Through Wednesday]...
An upper trough, extending from the northern Plains to the
Arklatex by late this afternoon, will slide east overnight and
push a cold front towards the southeastern states. Scattered to
numerous showers are expected along and ahead of the front across
the panhandle and SE Alabama starting late tonight. The bulk of
the upper support with this system will lift northeast through the
day on Tuesday, with precip coverage gradually diminishing as the
front moves into the eastern half of the area. Instability will be
very limited with this system, primarily due to dry airmass
currently in place and the limited amount of return flow expected.
Guidance does show some weak elevated instability, so will keep a
mention of isolated thunder with the shower activity. Temperatures
will continue to moderate ahead of the front on Tuesday, with
highs in the upper 60s and lower 70s.
Following the front, a cooler and drier airmass will pour into the
region. Temperatures and Tuesday night will reach into the mid to
upper 30s, before pushing back into the lower to mid 60s Wednesday
afternoon.
&&
.LONG TERM [Wednesday Night through Sunday]...
The flow will be rather zonal across the Gulf Coast states to
start the period with southwesterly flow aloft developing for the
end of the week. After a brief dry period, a front will approach
from the northwest on Friday and reach wrn counties at night. As
this front parallels the upper flow and it is progressively
impacted by strong H5 ridging over WRN ATLC and N/Cntrl FL, its
southeastward progressed will be slowed with the boundary stalling
over the forecast area Saturday into Sunday providing a prolonged
period of clouds, sct showers and mainly isold tstms.
Slight chance PoPs will re-enter the forecast as early as Thursday
with 40-20% N-S pop gradient Fri thru Sun. Temperatures will be mild
through this entire period. Lows upper 30s to lower 40s Wed night
increasing to generally mid to upper 50s Thurs thru Sat nights. High
temps from upper 60s to mid 70s Thurs then low to upper 70s Fri thru
Sun.
&&
.AVIATION [Through 06Z Tuesday]...
VFR conditions with increasing cirrus toward the end of the TAF
cycle. Winds will be from the southeast today increasing into the
10 to 15 knot range this afternoon.
&&
.MARINE...
Light winds early today will increase quickly this afternoon as
high pressure slides eastward, and a cold front approaches from
the west. Small craft advisory conditions are anticipated over the
western waters by this afternoon. These conditions will spread
east across the remainder of the waters by early Tuesday morning.
Offshore flow will remain elevated behind the cold front through
through much of the week.
&&
.FIRE WEATHER...
Most inland portions of the Florida panhandle will see red flag
conditions today due to a combination of low relative humidity,
high dispersions and ERC's at or above 20. A very dry airmass will
also be in place across the remainder of the Tri-state region this
afternoon but red flag conditions will not be met. Minimum
relative humidities will be higher Tuesday with showers and
thunderstorms spreading across the region ahead of a cold front.
Another dry airmass filters into the area on Wednesday but red
flag conditions are not expected at this time.
&&
.HYDROLOGY...
Most rivers are at or past peak crest levels from the heavy
rainfall from early last week. We should start seeing several
river levels fall below flood stage over the next day or two with
no measurable rainfall in the immediate forecast. The
Choctawhatchee River at Caryville should dip below flood stage
Tuesday night. Downstream at Bruce, the river has crested a few
tenths of a feet below major flood stage and is now in slow
recession. The river will not drop below moderate flood stage at
this point until Thursday night. The Little River at Hahira and
Withlacoochee at Valdosta have also crested.
Additional rainfall is expected over the next seven days,
with some potential for heavy rain late this week. This situation
will need to be monitored throughout the week for possible impacts
on area river levels.
For the latest stage and forecast information, please refer to
our river flood warnings and statements, or go to our AHPS site on
the Internet, at: http:/water.weather.gov/ahps2/index.php?wfo=tae
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 63 44 71 36 65 / 0 10 50 10 10
Panama City 62 54 68 43 61 / 0 20 60 10 10
Dothan 64 47 67 36 60 / 0 40 80 10 10
Albany 63 44 65 33 61 / 0 20 60 10 10
Valdosta 61 42 70 37 63 / 0 10 50 10 10
Cross City 64 42 73 42 67 / 0 10 40 20 10
Apalachicola 60 53 69 44 62 / 0 10 50 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING until 9 AM EST this morning for Coastal
Dixie-Coastal Jefferson-Coastal Taylor-Coastal Wakulla-
Inland Dixie-Inland Jefferson-Inland Taylor-Inland
Wakulla-Lafayette-Leon-Madison.
FREEZE WARNING until 10 AM EST /9 AM CST/ this morning for
Calhoun-Central Walton-Coastal Bay-Coastal Franklin-
Coastal Gulf-Gadsden-Holmes-Inland Bay-Inland Franklin-
Inland Gulf-Inland Walton-Jackson-Liberty-South Walton-
Washington.
RED FLAG WARNING from 11 AM this morning to 6 PM CST this
evening for Calhoun-Central Walton-Holmes-Inland Bay-
Inland Walton-Jackson-Washington.
GA...HARD FREEZE WARNING until 9 AM EST this morning for Ben Hill-
Berrien-Brooks-Colquitt-Cook-Grady-Irwin-Lanier-Lowndes-
Mitchell-Thomas-Tift-Turner-Worth.
FREEZE WARNING until 10 AM EST this morning for Baker-Calhoun-
Clay-Decatur-Dougherty-Early-Lee-Miller-Quitman-Randolph-
Seminole-Terrell.
AL...FREEZE WARNING until 9 AM CST this morning for Coffee-Dale-
Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...Barry
SHORT TERM...Camp
LONG TERM...Block
AVIATION...Barry
MARINE...Camp
FIRE WEATHER...Barry
HYDROLOGY...Godsey/CampHazardous weather outlook, Feb 17, 7:50 PM CST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 850 PM EST SUN FEB 17 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-180300- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 850 PM EST SUN FEB 17 2013 /750 PM CST SUN FEB 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... ANOTHER COLD NIGHT IS EXPECTED ACROSS THE REGION WITH FREEZING TEMPERATURES AREA WIDE. A HARD FREEZE IS EXPECTED ACROSS SOUTH CENTRAL GEORGIA AND DOWN INTO THE FLORIDA BIG BEND. SENSITIVE OR SPROUTING VEGETATION WILL BE MOST VULNERABLE TO THESE COLD TEMPERATURES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... OUTSIDE OF A FEW BOUTS OF ADVISORY LEVEL WINDS AND SEAS ACROSS THE GULF OF MEXICO...THE THREAT FOR HAZARDOUS WEATHER REMAINS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. HARRIGAN/GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 2:40 AM CST | Small Craft Advisory | TAE | 39 hr |
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.